Alert archive / Georgia / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 101, NWS Charleston, SC

June 4, 1998Candler County, Evans County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 1998, 10:22 PM EDT for Candler County, Evans County, Tattnall County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 1998, 10:22 PM EDT (02:22 UTC)
Expired
Jun 4, 1998, 10:55 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1998-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1998-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCHS 050220 RRA
SVRCHS
GAC043-109-267-050255-

BULLETIN...IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 PM EDT THU JUN 4 1998

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CANDLER COUNTY IN SOUTHEASTERN GEORGIA
  EVANS COUNTY IN SOUTHEASTERN GEORGIA
  NORTHERN TATTNALL COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 1055 PM EDT

* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM JUST NORTH OF VIDALIA... MOVING SOUTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEAR COLLINS...COBBTOWN AND ALINE AT 1035 PM
  CLAXTON AT 1045 PM

THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS.

ML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:55 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 4, 8:55 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EDT THU JUN 4 1998

LATEST FCST UPDATE FOR SVR WW 508 IN GUD SHAPE THRU THE EXPIRATION OF
MIDNITE. DON/T EXPECT TO NEED MAJOR CHANGES BEYOND MODIFICATION OF
POPS AND PROBABLE REMOVAL OF WATCH LATE THIS EVE. IT LOOKS LIKE
WE/LL NEED A HIGHER POP FRI AFTN TO FRI NITE AS THE NEXT SIGNIFICANT
SHRT/WV ENERGY NEAR TX/OK AT 00Z COMES THIS WAY AND REGION FALLS UNDER
BROAD RR JET QUAD. S CSTL SC MAY HAVE ITS BEST CHANCE FOR SVR WEATHER
THIS SAME TIME FRAME ON FRI...POSSIBLY EXTENDING TO SAV/STATESBORO.

ATL: CHANGE TO PARTLY CLOUDY SKY FOR SE GA WITH SOME DEBRIS ESP THRU
MIDNITE. CONSIDER DROPPING AVG WINDS TO 10 MPH. ALL ELSE LOOKS OK.

CWF/CSTL WATERS ALREADY UPDATED FOR NEW WATCH.

LAVIS

Nearby

Severe Thunderstorm Warnings in Georgia, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.